On Controllability of Networked Higher Dimensional Impulsive Systems

Abstract

This article proposes various sufficient controllability criteria for a class of networked higher dimensional systems under the influence of impulses exhibited by their state functions. The conditions obtained are characterised in terms of impulse matrices, inner coupling matrix, network topology and the system matrices. It is demonstrated that Kalman’s rank condition and Popov–Belevitch–Hautus (PBH)-rank condition are just sufficient conditions for the controllability of these systems, but not necessary unlike as that of the networked systems without impulses. Various numerical examples are provided to validate the theoretical results. Further, the control function and controlled trajectory are plotted for the systems considered, that helps to estimate the cost of controller.

This is a preview of subscription content, access via your institution.

Fig. 1
Fig. 2
Fig. 3
Fig. 4
Fig. 5

References

  1. 1.

    Cowan, N.J., Chastain, E.J., Vilhena, D.A., Freudenberg, J.S., Bergstrom, C.T.: Nodal dynamics, not degree distributions, determine the structural controllability of complex networks. PLoS One (2012).https://doi.org/10.1371/journal.pone.0038398

  2. 2.

    Diblík, J., Khusainov, D.Y., R\(\mathring{{\rm u}}\)žičková, M.: Controllability of linear discrete systems with constant coefficients and pure delay. SIAM J. Control Optim. 47(3), 1140–1149 (2008).https://doi.org/10.1137/070689085

  3. 3.

    Diblík, J.: Relative and trajectory controllability of linear discrete systems with constant coefficients and a single delay. IEEE Trans. Autom. Control. 64(5), 2158–2165 (2019). https://doi.org/10.1109/TAC.2018.2866453

    MathSciNet  Article  MATH  Google Scholar 

  4. 4.

    Dorogovtsev, S.N., Mendes, J.F.F.: Evolution of networks: From biological nets to the internet and WWW. Oxford University Press, Oxford (2003)

    Google Scholar 

  5. 5.

    George, R.K., Nandakumaran, A.K., Arapostathis, A.: A note on controllability of impulsive systems. J. Math. Anal. Appl. 241(2), 276–283 (2000). https://doi.org/10.1006/jmaa.1999.6632

    MathSciNet  Article  MATH  Google Scholar 

  6. 6.

    Guan, Z.H., Qian, T.H., Yu, X.: Controllability and observability of linear time-varying impulsive systems. IEEE Trans. Circuits Syst. I Fundam. Theory Appl. 49(8), 1198–1208 (2002). https://doi.org/10.1109/TCSI.2002.801261

    MathSciNet  Article  MATH  Google Scholar 

  7. 7.

    Guan, Z.H., Qian, T.H., Yu, X.: On controllability and observability for a class of impulsive systems. Syst. Control Lett. 47(3), 247–257 (2002). https://doi.org/10.1016/S0167-6911(02)00204-9

    MathSciNet  Article  MATH  Google Scholar 

  8. 8.

    Guo, M., Xue, X., Li, R.: Controllability of impulsive evolution inclusions with nonlocal conditions. J. Optim. Theory Appl. 120(2), 355–374 (2004). https://doi.org/10.1023/B:JOTA.0000015688.53162.eb

    MathSciNet  Article  MATH  Google Scholar 

  9. 9.

    Han, J., Liu, Y., Zhao, S., Yang, R.: A note on the controllability and observability for piecewise linear time-varying impulsive systems. Asian J. Control. 15(6), 1867–1870 (2013). https://doi.org/10.1002/asjc.642

    MathSciNet  Article  MATH  Google Scholar 

  10. 10.

    Leela, S., McRae, F.A., Sivasundaram, S.: Controllability of impulsive differential equations. J. Math. Anal. Appl. 177(1), 24–30 (1993). https://doi.org/10.1006/jmaa.1993.1240

    MathSciNet  Article  MATH  Google Scholar 

  11. 11.

    Leiva, H.: Controllability of semilinear impulsive nonautonomous systems. Int. J. Control 88(3), 585–592 (2015). https://doi.org/10.1080/00207179.2014.966759

    MathSciNet  Article  MATH  Google Scholar 

  12. 12.

    Liu, X.: Impulsive control and optimization. Appl. Math. Comput. 73(1), 77–98 (1995). https://doi.org/10.1016/0096-3003(94)00204-H

    MathSciNet  Article  MATH  Google Scholar 

  13. 13.

    Liu, Y.Y., Slotine, J.J., Barabási, A.L.: Controllability of complex networks. Nature 473(7346), 167–173 (2011). https://doi.org/10.1038/nature10011

    Article  Google Scholar 

  14. 14.

    Nieto, J.J., Tisdell, C.C.: On exact controllability of first-order impulsive differential equations. Adv. Differ. Equations 136504, 1–9 (2010). https://doi.org/10.1155/2010/136504

    MathSciNet  Article  MATH  Google Scholar 

  15. 15.

    Terrell, W.J.: Stability and stabilization: An introduction. Princeton University Press, Princeton (2009)

    Google Scholar 

  16. 16.

    Wang, W.X., Ni, X., Lai, Y.C., Grebogi, C.: Optimizing controllability of complex networks by minimum structural perturbations. Phys. Rev. E. (2012). https://doi.org/10.1103/PhysRevE.85.026115

  17. 17.

    Wang, L., Chen, G., Wang, X., Tang, W.K.S.: Controllability of networked MIMO systems. Automatica 69, 405–409 (2016). https://doi.org/10.1016/j.automatica.2016.03.013

    MathSciNet  Article  MATH  Google Scholar 

  18. 18.

    Wang, L., Wang, X., Chen, G.: Controllability of networked higher-dimensional systems with one-dimensional communication. Philos. Trans. A. (2017). https://doi.org/10.1098/rsta.2016.0215

  19. 19.

    Zhao, S., Sun, J.: Controllability and observability for a class of time-varying impulsive systems. Nonlinear Anal. RWA 10(3), 1370–1380 (2009). https://doi.org/10.1016/j.nonrwa.2008.01.012

    MathSciNet  Article  MATH  Google Scholar 

  20. 20.

    Zhao, S., Sun, J.: Controllability and observability for impulsive systems in complex fields. Nonlinear Anal. RWA 11(3), 1513–1521 (2010). https://doi.org/10.1016/j.nonrwa.2009.03.009

    MathSciNet  Article  MATH  Google Scholar 

  21. 21.

    Zhou, T.: On the controllability and observability of networked dynamic systems. Automatica 52, 63–75 (2015). https://doi.org/10.1016/j.automatica.2014.10.121

    MathSciNet  Article  MATH  Google Scholar 

  22. 22.

    Zhu, Z.Q., Lin, Q.W.: Exact controllability of semilinear systems with impulses. Bull. Math. Anal. Appl. 4(1), 157–167 (2012)

    MathSciNet  MATH  Google Scholar 

Download references

Acknowledgements

Authors are grateful to the reviewers and editor-in-chief for their suggestions and comments that helped in the improvement of this article.

Author information

Affiliations

Authors

Corresponding author

Correspondence to Vijayakumar S. Muni.

Ethics declarations

Conflict of interest

The authors declare that they have no conflict of interest.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Communicated by Majid Gazor.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Muni, V.S., George, R.K. On Controllability of Networked Higher Dimensional Impulsive Systems. Bull. Iran. Math. Soc. (2021). https://doi.org/10.1007/s41980-020-00481-8

Download citation

Keywords

  • Impulsive systems
  • Controllability
  • Complex networks

Mathematics Subject Classification

  • 34A37
  • 93B05
  • 05C82